Vermont nurse practitioners
Vnpa avatar 256x256
Vermont Nurse Practitioners Association

Update from VPMS - New Clinical Alerts

Posted 2 months ago by Martha Whitfield

If you are a VPMS user you may notice some changes to your reports. Read on for updates from VPMS:

Clinical Alerts

This week we will enable Clinical Alerts functionality. When a patient surpasses any of three clinical circumstances, an alert will be displayed on top of their patient report. This alert will be viewable for all users querying the patient, including prescribers, pharmacists and their delegates. In addition, prescribers who are listed in the patient’s records will receive a notification on their dashboard in VPMS.

The alert texts are:

Multiple Provider Episode (MPE) Alert

Please note that this person has received controlled substances prescriptions written by @prescriber.count prescribers and had them filled at @dispensary.count pharmacies during the past 3 months. This equals or exceeds the threshold for MPE set by the VPMS. While there may be a valid reason for this, obtaining prescriptions from multiple providers in a short time frame may indicate potential prescription misuse or diversion. If you were aware of this information and have communicated with your patient about this, no further action is necessary. If you have concerns about this information, please have a conversation with your patient and/or coordinate care with the other providers listed in the patient report.

Patient Exceeds MME/D Threshold Alert

Please note that this person has received controlled substances prescriptions equal to or greater than 90 MME/D. This equals or exceeds the threshold of 90 MME/D. An MME/D of higher than 90 MME/D increases the risk of addiction or overdose. Please verify or ensure that the patient has a prescription for naloxone. If you are interested in resources to assist in tapering this patient onto a lower dose of opioid analgesics, please review the resources on https://www.cdc.gov/drugoverdose/prescribing/clinical-tools.html

Concurrent opioid and benzodiazepine

Please note that this person has received controlled substances prescriptions for both an opioid and a benzodiazepine within the same period. Overlapping prescriptions can lead to a higher risk of overdose. Please verify or ensure that the patient has a prescription for naloxone.

Passord Resets

Secondly, this week we will enable a feature within VPMS that allows registered users to include a mobile phone number on their account that can then be used to reset their password. This will hopefully help with users who have difficulty getting password resets due to email spam filters.